Ohio, 2003

Damaging Wind in Ohio, June 8, 2003

June 8, 2003 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 8, 3:45 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 8, 3:45 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT SUN JUN 8 2003

UPDATED FORECAST TO INCLUDE MENTION OF SEVERE THUNDERSTORM WATCH TIL
9 PM. ...GIORDANO

.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH TIL 9 PM.
PA...SEVERE THUNDERSTORM WATCH TIL 9 PM.
WV...SEVERE THUNDERSTORM WATCH TIL 9 PM.

LAG
Hazardous weather outlook, Jun 8, 4:03 AM EST, 13 hours 2 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-081200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 AM EDT SUN JUN 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY THIS EVENING. IF THUNDERSTORMS DO BECOME SEVERE...THE GREATEST
THREAT WILL BE FROM DAMAGING WINDS AND POSSIBLY LARGE HAIL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 8, 2:45 PM EST, 2 hours 20 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-081930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT SUN JUN 8 2003

...SEVERE THUNDERSTORM WATCH UPDATE...

A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 5 PM FOR
FOR THE FOLLOWING COUNTIES IN OHIO
CARROLL,  COLUMBIANA, COSHOCTON, MUSKINGUM, TUSCARAWAS.

A LINE OF THUNDERSTORMS, THAT CAN POSSIBLY PRODUCE DAMAGING WIND AND
LARGE HAIL, CONTINUES TO MOVE SLOWLY EASTWARD ACROSS CENTRAL OHIO.
THIS LINE OF STORMS CAN BEGIN TO MOVE ACROSS WESTERN PENNSYLVANIA
AND NORTHERN WEST VIRGINIA, AND EXTREME WESTERN MARYLAND THIS
EVENING.

THE STORMS CAN MOVE THROUGH THE ZANESVILLE OHIO AREA AROUND 5 PM,
AND INTO THE FRANKLIN, PITTSBURGH PENNSYLVANIA, AND MORGANTOWN WEST
VIRGINIA AREAS, AROUND 8 OR 9 PM.

IF SEVERE WEATHER THREATENS, GO INSIDE A STRONG BUILDING. SKYWARN
SPOTTERS PLEASE REPORT SEVERE WEATHER. THE SKYWARN NET IS ACTIVATED.
LISTEN FOR UPDATES.
Special weather statement, Jun 8, 2:48 PM EST, 2 hours 17 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-082100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
348 PM EDT SUN JUN 8 2003

...SEVERE THUNDERSTORM WATCH UPDATE...

A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 5 PM FOR
FOR THE FOLLOWING COUNTIES IN OHIO
CARROLL,  COLUMBIANA, COSHOCTON, MUSKINGUM, TUSCARAWAS.

A LINE OF THUNDERSTORMS, THAT CAN POSSIBLY PRODUCE DAMAGING WIND AND
LARGE HAIL, CONTINUES TO MOVE SLOWLY EASTWARD ACROSS CENTRAL OHIO.
THIS LINE OF STORMS CAN BEGIN TO MOVE ACROSS WESTERN PENNSYLVANIA
AND NORTHERN WEST VIRGINIA, AND EXTREME WESTERN MARYLAND THIS
EVENING.

THE STORMS CAN MOVE THROUGH THE ZANESVILLE OHIO AREA AROUND 5 PM,
AND INTO THE FRANKLIN, PITTSBURGH PENNSYLVANIA, AND MORGANTOWN WEST
VIRGINIA AREAS, AROUND 8 OR 9 PM.

IF SEVERE WEATHER THREATENS, GO INSIDE A STRONG BUILDING. SKYWARN
SPOTTERS PLEASE REPORT SEVERE WEATHER. THE SKYWARN NET IS ACTIVATED.
LISTEN FOR UPDATES.
Special weather statement, Jun 8, 3:14 PM EST, 1 hour 51 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021-022-090100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
414 PM EDT SUN JUN 8 2003

SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING
FOR THE FOLLOWING COUNTIES...

IN PENNSYLVANIA...

  ALLEGHENY       ARMSTRONG       BEAVER          BUTLER
  CLARION         FAYETTE         FOREST          GREENE
  INDIANA         JEFFERSON       LAWRENCE        MERCER
  VENANGO         WASHINGTON      WESTMORELAND

IN WEST VIRGINIA...

  BROOKE          HANCOCK         MARION          MARSHALL
  MONONGALIA      OHIO            WETZEL

IN OHIO...

  BELMONT         CARROLL         COLUMBIANA      COSHOCTON
  GUERNSEY        HARRISON        JEFFERSON       MONROE
  MUSKINGUM       NOBLE           TUSCARAWAS

<<< CALL TO ACTION >>> SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN
EXCESS OF 55 MPH...DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY
HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAIN FLOODS ROADS
QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
Special weather statement, Jun 8, 3:46 PM EST, 1 hour 19 minutes before
OHZ048-057-082145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
446 PM EDT SUN JUN 8 2003

...LINE OF THUNDERSTORMS MOVING INTO COSHOCTON AND MUSKINGUM
   COUNTIES...

A LINE OF THUNDERSTORMS WILL MOVE INTO WESTERN PORTIONS OF MUSKINGUM
AND COSHOCTON COUNTIES BY 5 PM. THESE STORMS MAY CONTAIN WIND GUST
IN EXCESS OF 40 MPH AND SMALL HAIL. HEAVY DOWNPOURS ARE ALSO LIKELY
WITH THESE STORMS. IF THESE STORMS CONTINUE TO INTENSIFY A WARNING
MAY BE ISSUED.
Special weather statement, Jun 8, 4:37 PM EST, 28 minutes before
OHZ039-058-068-082230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
537 PM EDT SUN JUN 8 2003

...THUNDERSTORMS MOVING INTO TUSCARAWAS...GUERNSEY AND NOBLE
   COUNTIES...

THUNDERSTORMS WILL BE MOVING INTO WESTERN PORTIONS OF TUSCARAWAS...
GUERNSEY AND NOBLE COUNTIES BETWEEN 540 PM AND 6 PM. THESE STORMS
MAY CONTAIN HEAVY DOWNPOURS...WIND GUSTS IN EXCESS OF 40 MPH AND
SMALL HAIL. IF THESE STORMS CONTINUE TO INTENSIFY A WARNING MAY BE
ISSUED.

The radar

The Cleveland radar (KCLE), 105 km away, was scanning. The volume nearest the first event began at 22:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tuscarawas

When
June 8, 5:05 PM EST
Where
Tuscarawas County, Dover
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
40.517, -81.467

Large trees and power lines down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364581.